Alert archive / North Dakota / Wind Advisories in 2025
Wind Advisory 6, NWS Bismarck, ND
NWS Bismarck, ND issued this wind advisory at Mar 4, 2025, 2:37 AM CST for Dickey County, LaMoure County, North Dakota. It took effect at Mar 4, 2025, 9:00 AM CST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Mar 4, 2025, 2:37 AM CST (08:37 UTC)
- In effect from
- Mar 4, 2025, 9:00 AM CST
- Expired
- Mar 4, 2025, 6:00 PM CST
- In force
- 9 hr
- Issued by
- NWS Bismarck, ND
Counties Dickey County, ND, LaMoure County, ND
The radar
The Aberdeen radar (KABR), 92 km from the middle of the area, began a volume at 08:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 8.6 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1227 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
500 WWUS73 KBIS 040837 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 237 AM CST Tue Mar 4 2025 NDZ048-051-041645- /O.NEW.KBIS.WI.Y.0006.250304T1500Z-250305T0000Z/ La Moure-Dickey- Including the cities of Ellendale, Kulm, Oakes, Lamoure, and Edgeley 237 AM CST Tue Mar 4 2025 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST THIS EVENING... * WHAT...North winds up to 35 mph with gusts up to 45 mph expected. * WHERE...Dickey and La Moure Counties. * WHEN...From 9 AM this morning to 6 PM CST this evening. * IMPACTS...Objects left unsecured outside will be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution. Winds this strong can make driving difficult, especially for high profile vehicles. && $$ Besson
3 follow-up statements
115 WWUS73 KBIS 041148 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 548 AM CST Tue Mar 4 2025 NDZ048-051-042100- /O.CON.KBIS.WI.Y.0006.250304T1500Z-250305T0000Z/ La Moure-Dickey- Including the cities of Ellendale, Kulm, Oakes, Lamoure, and Edgeley 548 AM CST Tue Mar 4 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST THIS EVENING... * WHAT...North winds up to 35 mph with gusts up to 45 mph expected. * WHERE...Dickey and La Moure Counties. * WHEN...From 9 AM this morning to 6 PM CST this evening. * IMPACTS...Objects left unsecured outside will be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution. Winds this strong can make driving difficult, especially for high profile vehicles. && $$ Besson
177 WWUS73 KBIS 042021 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 221 PM CST Tue Mar 4 2025 NDZ048-051-050000- /O.CON.KBIS.WI.Y.0006.000000T0000Z-250305T0000Z/ La Moure-Dickey- Including the cities of Oakes, Kulm, Lamoure, Edgeley, and Ellendale 221 PM CST Tue Mar 4 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...North winds around 30 gusting to 45 mph expected. * WHERE...Dickey and La Moure Counties. * WHEN...Until 6 PM CST this evening. * IMPACTS...Objects left unsecured outside will be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution. Winds this strong can make driving difficult, especially for high profile vehicles. && $$ Smith
510 WWUS73 KBIS 042337 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 537 PM CST Tue Mar 4 2025 NDZ048-051-050045- /O.EXP.KBIS.WI.Y.0006.000000T0000Z-250305T0000Z/ La Moure-Dickey- Including the cities of Oakes, Edgeley, Kulm, Lamoure, and Ellendale 537 PM CST Tue Mar 4 2025 ...WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING... Winds continue to diminish. Thus, the Wind Advisory will be allowed to expire on time. $$ Hargrove
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this wind advisory went out at Mar 3, 11:25 PM CST, 3 hours 12 minutes earlier. Its key messages:
- High chances for snow (70 to 90 percent) in western and north central North Dakota late this evening through early Tuesday morning, with medium odds for exceeding 1 inch of accumulation and very low odds of exceeding 2 inches.
- Windy and much cooler on Tuesday, with near to slightly below normal high temperatures in the mid 20s to mid 30s.
- Temperatures are forecast to gradually warm back to well above normal through the weekend.
Area forecast discussion, Mar 3, 11:25 PM CST, 3 hours 12 minutes before
Area Forecast Discussion National Weather Service Bismarck ND 1125 PM CST Mon Mar 3 2025 .KEY MESSAGES... - High chances for snow (70 to 90 percent) in western and north central North Dakota late this evening through early Tuesday morning, with medium odds for exceeding 1 inch of accumulation and very low odds of exceeding 2 inches. - Windy and much cooler on Tuesday, with near to slightly below normal high temperatures in the mid 20s to mid 30s. - Temperatures are forecast to gradually warm back to well above normal through the weekend. && .UPDATE... Issued at 1123 PM CST Mon Mar 3 2025 Light snow has reached Williston, continuing to slowly expand eastward through the night. With the surface low staying well to our south, we can expect the majority of this precipitation tonight to come solely from our northern wave. No major changes were needed with this update. UPDATE Issued at 1000 PM CST Mon Mar 3 2025 The one notable forecast change for this update was to slow the time-of-arrival of snow moving into western North Dakota overnight. At the time of this writing, snow was just beginning to spread into the far northwest corner of the state. Areas to the south have experienced lowering ceilings with no snow as of yet, although radar returns are now beginning to increase near Dickinson. So this could be a case of snow developing overhead in parts of western North Dakota. 00Z CAMs were relied on heavily for the PoP update, which are in line with the slower nature of the system that has been observed. No change to expected snow amounts of around 1 to 2 inches along and west of a line from around Dickinson to Minot, and less than an inch elsewhere. UPDATE Issued at 634 PM CST Mon Mar 3 2025 The forecast for the short term period remains on track. Observed and recent ensemble trends were blended into the forecast for this update. && .DISCUSSION... Issued at 247 PM CST Mon Mar 3 2025 Temperatures have climbed into the lower 30s north behind the cold front while temperatures have warmed into the upper 50s in the southwest. The cold front will continue to progress southward this evening bringing in cold temperatures. Overnight low temperatures are forecast to drop down into the 20s. A weak shortwave is forecast to push across the northwest tonight into the southeast by the tomorrow. This short wave is forecast to bring around 1-2 inches of snow across the west and portions of central North Dakota tonight. Low stratus is also forecast to move into the region tonight. The aforementioned short wave is going to follow a dynamic upper level low moving across the Central Plains tonight. The system over the Central Plains may clip the far southeastern half of North Dakota, but is forecast to stay far south of our region. The probability of an inch of snow out west is forecast to range from around 40-70 percent out west. There is around a 20 percent chance of 2 inches of snow out west. Portions of central North Dakota could see accumulations up to an inch however probabilities remain the lowest. As the system moves from west to east it could start as rain transition to snow. Windy conditions are forecast as this system pushes through the region. The windiest conditions are forecast to be in the James River Valley tomorrow afternoon. There is also a chance for patchy blowing snow. The passage of this system and the cold front will lead to near normal temperatures. Northwesterly flow will continue across the Northern Plains this week as another ridge begins to build out west. This will lead to a subtle increase in temperatures across the region. Temperatures are forecast to warm above normal (which is around 34) by Wednesday. By Friday temperatures could be warming into the mid 30s to 40s and 50s by the weekend. && .AVIATION /06Z TAFS THROUGH 06Z WEDNESDAY/... Issued at 1123 PM CST Mon Mar 3 2025 Light snow with IFR visibility will move across the western half of the state overnight into Tuesday morning. The snow is forecast to mostly dissipate over central North Dakota by Tuesday afternoon, but some areas of light snow remain possible at KJMS and surroundings areas through the afternoon as a separate system could back in from the southeast. Ceilings will lower to MVFR/IFR levels from west to east overnight and remain at MVFR through at least Tuesday afternoon. Northerly winds will increase to around 15-20 kts tonight through Tuesday, strongest at KJMS and surrounding areas. && .BIS WATCHES/WARNINGS/ADVISORIES... None. && UPDATE...Besson DISCUSSION...Johnson AVIATION...Hollan
Hazardous weather outlook, Mar 3, 11:26 PM CST, 3 hours 11 minutes before
Hazardous Weather Outlook National Weather Service Bismarck ND 1126 PM CST Mon Mar 3 2025 NDZ025-036-037-045>048-050-051-050530- Foster-Kidder-Stutsman-Sioux-Emmons-Logan-La Moure-McIntosh- Dickey- 1126 PM CST Mon Mar 3 2025 /1026 PM MST Mon Mar 3 2025/ This Hazardous Weather Outlook is for portions of south central North Dakota and southeast North Dakota. .DAY ONE...Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Tuesday through Monday Northerly winds could become strong on Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. NDZ001>005-009>013-017>023-031>035-040>044-050530- Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward- McHenry-Pierce-McKenzie-Dunn-Mercer-Oliver-McLean-Sheridan-Wells- Golden Valley-Billings-Stark-Morton-Burleigh-Slope-Hettinger- Grant-Bowman-Adams- 1126 PM CST Mon Mar 3 2025 /1026 PM MST Mon Mar 3 2025/ This Hazardous Weather Outlook is for portions of north central North Dakota, northwest North Dakota, south central North Dakota, and southwest North Dakota. .DAY ONE...Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Tuesday through Monday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. Besson
Nearby
Wind Advisories in North Dakota, 2025Every wind advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.